Hyperinsulinism Too Much Insulin Overdose Causes Diabetic Insulin Shock Symptoms

Hyperinsulinism means you have too much insulin in your blood. This health condition is typically caused by a diabetic taking an overdose of insulin, but can result from an over secretion of natural pancreatic insulin.

Insulin is a hormone that assists your body to utilize blood sugar. It lowers the amount of glucose in your blood, which prevents hyperglycemia.

However, when you have too much insulin, or an overdose, it can drop your blood sugar below normal, which then causes hypoglycemia. Some of the health conditions that cause too much insulin, and are not induced by an insulin overdose of diabetes medication, include:

Sometimes, hyperinsulinism occurs after a meal because more insulin is produced than what’s needed. This is usually associated with gastric bypass surgery.

Severe diabetes related hyperinsulinism, which is often referred to as insulin or diabetic shock, may result if you:

  • take too much insulin
  • excessively exercise, thus use more glucose than normal
  • miss a meal or don’t eat as much as usual, thus ingesting less glucose

Symptoms of too much insulin hyperinsulinism may involve:

Severe cases of insulin shock may cause convulsions, loss of consciousnessdiabetic coma and death.

Diabetic shock symptoms most often occur in type 1 diabetics. Yet, type 2 diabetics who take insulin or certain diabetic medications may also experience insulin shock. Diabetic shock symptoms are rare in those who control their diabetes with diet and exercise.

Insulin shock is an emergency health situation that requires an immediate dose of glucose or glucagon.

Google+